Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 83, NWS St. Louis, MO

May 30, 2013Randolph County, Saint Clair County, Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 30, 2013, 6:24 PM CDT for Randolph County, Saint Clair County, Washington County, Illinois. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 6:24 PM CDT (23:24 UTC)
Expired
May 30, 2013, 7:00 PM CDT
In force
36 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Randolph County, IL, Saint Clair County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:33 PM CDTTSTM WND DMGMarissa, ILSEVERAL MEDIUM TO LARGE TREES DOWN...POWER LINES DOWN - SHINGLES FROM ROOFS FROM FOUR HOMES WERE REMOVED.
May 30, 6:50 PM CDTTSTM WND DMGOkawville, ILEIGHT HOMES IN THE OKAWVILLE AREA SUSTAINED VARYING DEGREES OF SHINGLE DAMAGE. NUMEROUS TREES AND LARGE TREE BRANCHES WERE DOWN BY DOWNBURST WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WUUS53 KLSX 302324
SVRLSX
ILC157-163-189-310000-
/O.NEW.KLSX.SV.W.0083.130530T2324Z-130531T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 700 PM CDT

* AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF SPARTA...AND MOVING NORTHEAST AT 60 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SPARTA...NASHVILLE...BALDWIN...TILDEN...MARISSA...COULTERVILLE...
  LIVELY GROVE...OKAWVILLE...HOUSTON...EDEN...ST. LIBORY...OAKDALE...
  ELKTON...STONE CHURCH...JOHANNISBURG...CORDES...VENEDY...
  ADDIEVILLE...FROGTOWN AND COVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.

&&

LAT...LON 3821 8943 3821 8959 3803 8959 3792 8962
      3812 8994 3843 8968 3845 8964 3847 8962
      3848 8958 3845 8922
TIME...MOT...LOC 2324Z 213DEG 51KT 3812 8978

HAIL...1.00IN
WIND...60MPH

$$

TES
2 follow-up statements
664 
WWUS53 KLSX 302331
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT THU MAY 30 2013

ILC157-163-189-310000-
/O.CON.KLSX.SV.W.0083.000000T0000Z-130531T0000Z/
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-
631 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
SOUTHEASTERN ST. CLAIR AND NORTHEASTERN RANDOLPH COUNTIES UNTIL 700
PM CDT...

AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPARTA...AND
MOVING NORTHEAST AT 60 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT REPORTED LARGE TREE LIMBS UP TO 10 
INCHES IN DIAMETER DOWNED IN CHESTER AT 620 PM CDT. 

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MARISSA...TILDEN...COULTERVILLE...LIVELY GROVE...
OKAWVILLE...ST. LIBORY...ELKTON...OAKDALE...STONE CHURCH...
JOHANNISBURG...VENEDY...CORDES...ADDIEVILLE...FROGTOWN...COVINGTON...
NEW MINDEN...HUEGELY AND HOYLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.

&&

LAT...LON 3821 8943 3821 8959 3803 8959 3792 8962
      3812 8994 3843 8968 3845 8964 3847 8962
      3848 8958 3845 8922
TIME...MOT...LOC 2330Z 218DEG 53KT 3821 8972

HAIL...1.00IN
WIND...60MPH

$$

TES
728 
WWUS53 KLSX 302356
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT THU MAY 30 2013

ILC157-163-189-310005-
/O.EXP.KLSX.SV.W.0083.000000T0000Z-130531T0000Z/
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-
656 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON...SOUTHEASTERN ST.
CLAIR AND NORTHEASTERN RANDOLPH COUNTIES WILL EXPIRE AT 700 PM CDT...

THE STRONGEST PART OF THE STORM WHICH PROMPTED THE WARNING HAS MOVED 
INTO CLINTON COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3821 8943 3821 8959 3803 8959 3792 8962
      3812 8994 3843 8968 3845 8964 3847 8962
      3848 8958 3845 8922
TIME...MOT...LOC 2355Z 218DEG 53KT 3850 8943

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:44 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 30, 2:44 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT THU MAY 30 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 240 PM CDT THU MAY 30 2013

TORNADO WATCH CONTINUES UNTIL 8 PM.  ATMOSPHERE OUTSIDE OF OUTFLOW
COOLED AIR HAS BECOME QUITE UNSTABLE WITH MLCAPES ABOVE 2000 J/KG.
AT THE SAME TIME...DEEP LAYER SHEAR IS INCREASING IN RESPONSE TO
APPROACHING TROUGH CURRENTLY OVER THE CENTRAL PLAINS.  THIS TROUGH
IS THE MAIN FOCUS FOR LARGE SCALE ASCENT TONIGHT AND CONSEQUENTLY IT
WILL DETERMINE THE OVERALL PRECIPITATION TRENDS.  RAP SHOWS THIS
TROUGH MOVING ACROSS THE CWA AROUND 06Z...SO CURRENT THINKING IS
THAT LINE OF STORMS OVER WESTERN MO WILL CONTINUE TO SLOWLY MOVE
EAST ACROSS THE AREA LATER THIS AFTERNOON AND EVENING.
AFOREMENTIONED INSTABILITY AND SHEAR STILL FAVORS THE POTENTIAL FOR
A FEW SUPERCELLS OR ORGANIZED MULTI-CELLS THAT COULD PRODUCE LARGE
HAIL AND DAMAGING WINDS.  LOW LEVEL SHEAR ALSO SUGGESTS THAT ONE OR
TWO TORNADOES COULD FORM IN THE STRONGER STORMS.  STILL LOOKS
REASONABLE THAT WESTERN MO LINE WILL EXIT THE EASTERN COUNTIES LATER
THIS EVENING. OUTFLOW FROM THE LINE WILL LIKELY STALL OVER SOUTHERN
MO...SO KEPT CHANCE OF THUNDERSTORMS GOING IN THE SOUTHERN CWA INTO
THE OVERNIGHT HOURS.   STILL EXPECT REDEVELOPMENT OF THUNDERSTORMS
OVER WESTERN MO ON THE NOSE OF THE LOW LEVEL JET OVERNIGHT THAT WILL
MOVE INTO NORTHEAST AND CENTRAL MO TOWARD 12Z.

FLASH FLOOD WATCH WILL CONTINUE AS IS.  HEAVIEST RAINFALL WILL FOCUS
OVER THE WATCH AREA TONIGHT AND THE SOUTHERN AND EASTERN COUNTIES
HAVE HIGH FLASH FLOOD GUIDANCE.  ATMOSPHERE IS VERY MOIST AND DEEP
LAYER FLOW FAVORS TRAINING TONIGHT.

.LONG TERM...(FRIDAY THROUGH NEXT THURSDAY)
ISSUED AT 240 PM CDT THU MAY 30 2013

CONVECTIVE TRENDS ARE SOMEWHAT UNCLEAR FOR FRIDAY MORNING.  SOME
GUIDANCE SHOWS LINGERING CONVECTION ACROSS THE EASTERN OZARKS AND
SOUTHERN ILLINOIS. THIS COULD BE POSSIBLE IF THE AFOREMENTIONED OUTFLOW
BOUNDARY FROM THURSDAY NIGHT'S CONVECTION IS STILL IN PLACE OVER
THOSE AREAS. HOWEVER...MOST OF THE GUIDANCE SHOWS A DRYING TREND
BY AROUND 12Z ACROSS THE AREA. THEN...THE LOW LEVEL JET REFOCUSES
BACK OVER NORTHERN/NORTHWESTERN MISSOURI. ALL GUIDANCE SHOWS A
TREMENDOUS AMOUNT OF MOISTURE CONVERGENCE IN THAT AREA STARTING
ABOUT 12Z AND RAIN DEVELOPING BETWEEN 12Z AND 15Z...SPREADING INTO
NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS PROBABLY DURING THE MID
TO LATE MORNING. INSTABILITY WILL BUILD RAPIDLY DURING THE LATE
MORNING WITH MUCAPE EXCEEDING 2500 J/KG ACCORDING TO MOST GUIDANCE
AND DEEP LAYER SHEAR AROUND 50-60KTS SO SEVERE STORMS WILL BE
POSSIBLE AT ANY TIME DURING THE LATE MORNING. HOWEVER...THE MAIN
SHOW WILL LIKELY DEVELOP DURING THE LATE AFTERNOON OR EARLY
EVENING AS ANOTHER LOBE OF VORTICITY WRAPS AROUND THE SOUTH SIDE
OF THE UPPER LEVEL LOW AND PUSHES THE SURFACE FRONT INTO NORTHWEST
MISSOURI. WHATEVER'S LEFT OF THE CAP WILL ALSO BE WIPED AWAY.
AFTERNOON CAPE VALUES LOOK TO BE IN EXCESS OF 3000 J/KG WITH SHEAR
STAYING ABOVE 50KTS. THINK THERE WILL BE SOME DISCRETE STORMS
INITIALLY...BUT WITH LITTLE OR NO CAP AND COPIOUS CAPE WE SHOULD
SEE THE STORMS CONGEAL INTO A LINE. CANNOT RULE OUT ANY KIND OF
SEVERE WEATHER INCLUDING DAMAGING WINDS...LARGE HAIL...AND EVEN
TORNADOES WITH THE LINE. THE LINE SHOULD PROGRESS AT A MODERATE
PACE INTO SOUTHEAST MISSOURI BY EARLY MORNING SATURDAY. OF COURSE
WITH THE HEAVY RAIN POTENTIAL AND NEARLY SATURATED GROUND THERE
WILL BE A CONTINUING FLASH FLOOD THREAT...AND IT'S LIKELY THE
FLASH FLOOD WATCH WILL NEED TO BE EXPANDED EITHER EARLY FRIDAY
MORNING OR FRIDAY AFTERNOON TO COVER THE REST OF THE CWFA.

CURRENT THINKING IS THAT THE INITIAL LINE OF CONVECTION WILL WEAKEN
OVER THE EASTERN OZARKS SATURDAY MORNING.  HOWEVER THERE WILL BE
REDEVELOPMENT BY EARLY SATURDAY AFTERNOON...PERHAPS AS FAR NORTHWEST
AS THE COLUMBIA AREA...AS THE SURFACE COLD FRONT FINALLY KICKS INTO
GEAR AND HEADS EAST.  SPC STILL HAS THE SOUTHEASTERN 2/3 OF THE CWFA
IN A SLIGHT RISK SATURDAY...INCLUDING THE STL METRO AREA AND POINTS
ALONG AND EAST OF THE I-44/I-55 CORRIDORS.  THE UPPER LEVEL
SHORTWAVE FINALLY SWINGS THROUGH SATURDAY AFTERNOON/EARLY EVENING
PUSHING THE COLD FRONT SOUTHEAST INTO THE LOWER
MISSISSIPPI/TENNESSEE VALLEYS.

(SUNDAY THROUGH NEXT THURSDAY)

HIGH PRESSURE IS STILL EXPECTED TO BUILD ACROSS THE MIDWEST SUNDAY
AND CONTROL THE WEATHER AT LEAST THROUGH MONDAY.  EXPECTING BELOW
NORMAL TEMPERATURES AND LESS HUMID CONDITIONS THROUGH THAT PERIOD.
MEDIUM RANGE GUIDANCE IS A LITTLE FASTER THAN YESTERDAY IN PUSHING
THE HIGH EAST AWAY FROM THE MID-MISSISSIPPI VALLEY.  SOUTHERLY FLOW
RETURNS TUESDAY AND BOTH THE GFS AND ECMWF PRINT OUT PRECIP LATE
TUESDAY THROUGH THURSDAY AS A SHORTWAVE DIPS INTO THE NORTHERN
PLAINS.  THE GFS IS MUCH MORE DYNAMIC WITH THIS WAVE THAN THE ECMWF
AND THEREFORE CRANKS OUT A LOT MORE PRECIP.  HAVE OPTED TO JUST
STICK WITH CHANCE POPS FOR THIS PERIOD RIGHT NOW.  WILL CONTINUE TO
WATCH THIS NEXT WAVE AND INCREASE POPS AS NEEDED IF BOTH MODELS
CONTINUE TO TREND WETTER.

CARNEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 136 PM CDT THU MAY 30 2013

MODELS ARE UNCLEAR ON TIMING OF SHOWERS/THUNDERSTORMS FOR EACH
TAF...SO AMENDMENTS WILL BE NECESSARY BASED ON RADAR TRENDS
THE NEXT 12 HOURS. CURRENT THINKING IS THAT THUNDERSTORMS WILL
CONTINUE OVER EASTERN MO/WESTERN IL THE NEXT FEW HOURS...AND THAT
THE LINE OVER WESTERN MO WILL ADVANCE SLOWLY EASTWARD THE REST OF
THE AFTERNOON AND EVENING. STORMS MAY BE SEVERE WITH STRONG WINDS
GUSTS AND HAIL. EXPECT MAINLY VFR CONDITIONS EXCEPT IN THE HEAVIER
CORES WHERE IFR VSBYS/CIGS CAN BE EXPECTED.

SPECIFICS FOR KSTL...THUNDERSTORMS CURRENTLY AROUND LAMBERT WILL
INTERMITTENTLY BRING IFR CONDITIONS IN HEAVY RAIN. CANNOT RULE OUT
HAIL AND STRONG WINDS GUSTS WITH ANY OF THE STRONGER CORES. LINE
OF STORMS CURRENTLY OVER WESTERN MO WILL NOT REACH KSTL UNTIL
AFTER 00Z.

BRITT

&&

.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS     71  84  69  81 /  80  60  90  70
QUINCY          67  80  65  77 /  80  80  80  50
COLUMBIA        67  81  66  78 /  80  70  90  50
JEFFERSON CITY  67  82  68  78 /  80  60  90  60
SALEM           69  83  71  81 /  70  50  70  70
FARMINGTON      68  82  69  81 /  70  50  90  70

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON
     MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-MONROE
     MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY MO-ST.
     CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BROWN IL-
     CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
     MONROE IL-PIKE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, May 30, 3:43 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT THU MAY 30 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
343 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE AREA TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT BRIEF TORNADOES
ARE ALSO POSSIBLE. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAINFALL...SO A FLASH FLOOD WATCH REMAINS IN
EFFECT MAINLY ALONG AND NORTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE WIDESPREAD THUNDERSTORM ACTIVITY IS FORECAST ACROSS THE
REGION THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE
THROUGHOUT THIS PERIOD. THESE THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING HEAVY RAINFALL. A FLASH FLOOD WATCH WILL REMAIN IN
EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 70 THROUGH EARLY
SATURDAY MORNING DUE TO THE THREAT OF HEAVY RAIN.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY. IN ADDITION TO SEVERE WEATHER...SPOTTERS
ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER AN INCH OR ANY
FLOODING THAT THEY OBSERVE.

CARNEY

In the hours before

Local storm report, May 30, 5:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             FESTUS                  38.22N  90.41W
05/30/2013  E0.25 INCH       JEFFERSON          MO   TRAINED SPOTTER

            HAIL LASTED ONLY ABOUT 30 SECONDS

&&

JP
Local storm report, May 30, 5:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FLOOD            HANNIBAL                39.71N  91.38W
05/30/2013                   MARION             MO   TRAINED SPOTTER

            STANDING WATER IN SEVERAL STREETS SOUTH SIDE OF
            HANNIBAL.

&&

GOSSELIN
Local storm report, May 30, 6:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     FREDERICKTWN            37.56N  90.30W
05/30/2013                   MADISON            MO   LAW ENFORCEMENT

            SEVERAL MEDIUM TO LARGE TREES WERE DOWN BY DOWNBURST
            WINDS IN FREDRICKTOWN MO AROUND 516 PM CDT.

&&

PRZYBYLINSKI
Local storm report, May 30, 6:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     FLASH FLOOD      2 S HANNIBAL            39.68N  91.38W
05/30/2013                   RALLS              MO   TRAINED SPOTTER

            BEAR CREEK RUNNING OUT OF ITS BANKS FLOODING TRAILERS.

&&

GOSSELIN
Local storm report, May 30, 6:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HEAVY RAIN       COLUMBIA                38.95N  92.33W
05/30/2013  M1.86 INCH       BOONE              MO   AMATEUR RADIO

            1.86 INCHES OF RAINFALL BETWEEN 330 AND 600 PM CDT IN
            COLUMBIA MO.

&&

PRZYBYLINSKI
Local storm report, May 30, 6:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 SW COFFMAN            37.75N  90.24W
05/30/2013                   STE. GENEVIEVE     MO   LAW ENFORCEMENT

            TWO TREES BLOWN DOWN AND PARTIALLY BLOCKING HIGHWAY F
            AT HIGHWAY MM. TIME ESTIMATED FROM RADAR

&&

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:03 AM CDTFlash Flood WatchLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more51 hr
May 30, 5:01 PM CDTFlash Flood WarningLSXAdams, Pike6 hr
May 30, 5:09 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Pike51 min
May 30, 5:51 PM CDTSevere Thunderstorm WarningLSXRandolph39 min
May 30, 6:09 PM CDTSevere Thunderstorm WarningLSXSaint Clair36 min
May 30, 6:38 PM CDTSevere Thunderstorm WarningLSXCalhoun37 min
May 30, 6:52 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.